MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504605X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the entire hub of a 5f 11cm avanti plus catheter sheath introducer (csi) snapped off the cannula of the sheath while being used for insertion in the femoral artery.A new 5f avanti plus csi was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).There was no difficulty experienced during the insertion process.The device will be returned for evaluation.Addendum: the dilator for the 5f 11cm avanti plus csi was returned with a separated hub.
 
Additional Manufacturer Narrative
The event date is unknown.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11 complaint conclusion: as reported, the entire hub of a 5f 11cm avanti plus catheter sheath introducer (csi) snapped off the cannula of the sheath while being used for insertion in the femoral artery.A new 5f avanti plus csi was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).There was no difficulty experienced during the insertion process.The device will be returned for evaluation.A non-sterile unit of a catheter sheath introducer (avanti + 5f std w/gw) was received for analysis.On a clear plastic bag.A 5f vessel dilator was the only returned component.During visual inspection, the vessel dilator was noted to be separated into 2 pieces.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high magnification analysis was performed on the separation borders of the vessel dilator.During this analysis, scratch marks and elongation patterns were observed near the separation borders.The conditions observed near the separation borders led this investigation to conclude that the units suffered an overloading tensile strength exposure as well as an interaction with a sharp-edged material.The reported ¿hemostasis valve/hub - separated¿ was not confirmed.However, the malfunction ¿vessel dilator ~ separated¿ was confirmed by product evaluation.The exact cause of the reported event cannot be determined.The analysis findings suggest the device was to an overloading force and an interaction with a sharp object.Therefore, handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub.Flush with heparinized saline or another isotonic solution.Introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.Note: do not withdraw the guidewire back through the metal cannula of the needle after it has been inserted as it may damage the guidewire.Holding the guidewire in place, withdraw the needle and apply pressure to the puncture site until the csi is inserted into the vasculature.Thread the csi/vessel dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.To avoid damage to the csi tip, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.Detach the vessel dilator from the csi by releasing the snap fit ring at the hub.Withdraw the guidewire and vessel dilator.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19632735
Report Number9616099-2024-00215
Device Sequence Number15651917
Product Code DRE
UDI-Device Identifier10705032009980
UDI-Public(01)10705032009980(17)250831(10)18147242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue Number504605X
Device Lot Number18147242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/11/2024
08/28/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/18/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH
Patient SexUnknown